It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Lisinopril side effects?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-16-2012, 07:28 AM   #1
    Vellef
    Newbie
    (male)
     
    Vellef's Avatar
     
    Join Date: Aug 2012
    Location: Philadelphia PA
    Posts: 1
    Vellef HB User
    Lisinopril side effects?

    Hello,
    My blood pressure has been edging up for a few years, and lifestyle changes - low salt diet and greatly increased exercise - have not had any effect. It's my low number which has been creeping toward 90. Last month my doctor put me on 5 mg lisinopril to see if that would help me.

    During the first 3 weeks I was on Lisinopril I experienced a number of effects that I did not recognize as a side effect, because they did not appear on the list of side effects to watch out for: Increased pressure/pain in palms and feet, crawling skin, numbness in forearms and calves and feet, cramping in fingers (especially overnight) and joint pain in elbows (also especially overnight). Also shifting numbness patches on the back of my scalp.

    Finally, last week I spent a day feeling like I was on the edge of blacking out, as if each time I blinked I might just fall right asleep. This I recognized as a concerning side effect and I called the on-call doctor at my practice. He told me to stop taking Lisonpril and take a Benedryl. Within a few hours I was a lot better, and after the next 4 days of being off Lisonopril I was back to normal.

    Yesterday my doctor thought I should try a lower dose to see how it goes. He put me on half a pill, which is 2.5 mg. I took 2.5 yesterday and within minutes all the same effect came back on me like a ton of bricks. I've only taken 2.5 mg yesterday, and I've got all the same symptoms as before, spent a very uncomfortable night, and today I still feel completely buzzed as if I'm on a heavy med.

    I don't understand any of this because none of these things appear on the list of side effects, and Lisinopril is supposed to be generally a "clean" side effect-free med in most people, and I'm on such a low dose. And I do not have a single symptom on the list of of official side effects.

     
    Sponsors Lightbulb
       
    Old 08-16-2012, 08:34 AM   #2
    NeckIssueGuy
    Member
    (male)
     
    NeckIssueGuy's Avatar
     
    Join Date: Feb 2011
    Location: The backwoods of Oklahoma
    Posts: 55
    NeckIssueGuy HB UserNeckIssueGuy HB UserNeckIssueGuy HB UserNeckIssueGuy HB UserNeckIssueGuy HB User
    Re: Lisinopril side effects?

    I have been on 10MG 1x a day for a couple years, and was up to like 159/90 and took five months on the lisinopril for it to get to 140s and after a few Mos. on Morphine for Pain it has finally tapered out and stayed at 129/90 no more meds than necessary, as I'm 40 this year and the doc says it's good for me... as I can only be offered a few more and that's it i'm done at the celing for life. I was in the 150/90 range for 6 mos. before doc would treat it and it's always been high at the ER.

    I don't know what to tell you about the side affects ,as I have not had any from it. seems pretty much like an allergic reaction, more than side affect Doc may just have to try something else?

    I hope you get it under control as it is a very serious issue, and meds are a must if all the diet changes made no difference, as I can eat anything now and I'm good at least no more restrictions, but my mother salts her fries she will be in the ER pretty weird how our bodies all have their own reactions to everything we put in them.

    Good luck figuring something out

     
    Old 08-17-2012, 02:38 AM   #3
    Bethanyrose
    Junior Member
    (female)
     
    Join Date: Aug 2010
    Location: United Kingdom
    Posts: 13
    Bethanyrose HB User
    Re: Lisinopril side effects?

    Vellef, you are describing pretty much exactly what happened to me with lisinopril. I was on 5mg a few years ago, and apart from a cough I did fine on it, but my blood pressure started to rise and my dose was raised to 10mg. Within a couple of days I started to get bad reactions an hour or two after taking my tablet. Very similar to what you describe. I used to have to lay down for two or three hours after the feelings came on as I could barely function. I tried cutting the dose down to 2.5mg but got exactly the same reaction, like you.

    The difference was that my doctor didn't believe me and got quite nasty with me, insisting that I just didn't want to take medication. She said it was me, not the tablets, that was the problem. I felt so small. She did take me off them, because it was obvious that I was not going to take any more, but ended up having reactions of one kind or another to other meds, and looking even more neurotic in the process. It's as if my system is very sensitive now. It has become a nightmare to get on the right tablets. I am taking amlodipine 10mg and doxazosin 2mg now, but feel tired, foggy headed, unmotivated and spaced out all the time. I can't go off them as my bp rises far too much, but hate the way I feel on them We just can't win sometimes.

    Good luck, I hope you get this sorted and find a med you can live with.

     
    Closed Thread

    Tags
    lisinopril



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:52 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!